Alert archive / California / Red Flag Warnings in 2010

Red Flag Warning 2, NWS Reno, NV

July 17, 2010Washoe County, Nevada; Lassen County, Modoc County, California

NWS Reno, NV issued this red flag warning at Jul 17, 2010, 2:52 PM PDT for Washoe County, Nevada; Lassen County, Modoc County, California. It took effect at Jul 18, 2010, 3:00 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 17, 2010, 2:52 PM PDT (21:52 UTC)
In effect from
Jul 18, 2010, 3:00 PM PDT
Expired
Jul 18, 2010, 9:00 PM PDT
In force
6 hr
Issued by
NWS Reno, NV

Counties Lassen County, CA, Modoc County, CA, Washoe County, NV

The radar

The Reno radar (KRGX), 154 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 9.9 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2010-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2010-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2786 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

206 
WWUS85 KREV 172152
RFWREV

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
252 PM PDT SAT JUL 17 2010

CAZ273-NVZ453-459-172300-
/O.CAN.KREV.FW.A.0003.100718T2200Z-100720T0400Z/
MONO-EASTERN ALPINE COUNTIES-WEST CENTRAL NEVADA BASIN AND RANGE-
MINERAL AND SOUTHERN LYON COUNTIES-
252 PM PDT SAT JUL 17 2010

...FIRE WEATHER WATCH IS CANCELLED FOR GUSTY WINDS AND LOW
HUMIDITY FIRE WEATHER ZONES 453...459 AND 273...

THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE FIRE
WEATHER WATCH FOR FIRE WEATHER ZONES 435...459 AND 273.

THE LOW PRESSURE SYSTEM ALONG THE WEST COAST IS EXPECTED TO WEAKEN
AND CONFINE STRONGER WINDS TO AREAS FURTHER NORTH ALONG THE SIERRA
FRONT...AND BLM LANDS OF NORTHWEST NEVADA AND NORTHEAST CALIFORNIA.
LOCALLY BREEZY CONDITIONS WITH OCCASIONAL GUSTS TO 30 MPH WILL
STILL BE POSSIBLE IN THE BASIN AND RANGE AS WELL AS THE EASTERN
SIERRA OF MONO COUNTY INTO WESTERN MINERAL COUNTIES. HOWEVER THESE
WINDS WILL NOT EXPECTED TO BE WIDESPREAD. FIRE CREWS AND OFFICIALS
SHOULD CONTINUE TO MONITOR THESE AREAS AS HUMIDITY LEVELS ARE
GOING TO DROP CONSIDERABLY BY MONDAY AFTERNOON WITH POOR RECOVERIES
NEXT WEEK.

$$

CAZ270-278-NVZ450-458-181400-
/O.UPG.KREV.FW.A.0003.100718T2200Z-100720T0400Z/
/O.NEW.KREV.FW.W.0002.100718T2200Z-100719T0400Z/
SURPRISE VALLEY CALIFORNIA-EASTERN LASSEN COUNTY-
WESTERN NEVADA SIERRA FRONT-NORTHERN WASHOE COUNTY-
252 PM PDT SAT JUL 17 2010

...RED FLAG WARNING IN EFFECT FROM 3 PM TO 9 PM PDT SUNDAY FOR
GUSTY WINDS AND LOW HUMIDITY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 3 PM TO 9 PM PDT SUNDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA: THE SIERRA FRONT AND BLM LANDS EAST OF HIGHWAY
  395 IN NORTHEAST CALIFORNIA AND NORTHWEST NEVADA.

* WIND: WEST TO SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* HUMIDITY: AFTERNOON HUMIDITY WILL DROP BELOW 15 PERCENT WITH
  POOR OVERNIGHT HUMIDITY RECOVERIES RETURNING SUNDAY NIGHT.

* IMPACTS: THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.  CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES.  

&&

$$


HTTP://WEATHER.GOV/RENO
4 follow-up statements
670 
WWUS85 KREV 172226 CCA
RFWREV

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE RENO NV
325 PM PDT SAT JUL 17 2010

CAZ273-NVZ453-459-172330-
/O.COR.KREV.FW.A.0003.100718T2200Z-100720T0400Z/
MONO-EASTERN ALPINE COUNTIES-WEST CENTRAL NEVADA BASIN AND RANGE-
MINERAL AND SOUTHERN LYON COUNTIES-
325 PM PDT SAT JUL 17 2010

...FIRE WEATHER WATCH IS CANCELLED FOR GUSTY WINDS AND LOW
HUMIDITY FIRE WEATHER ZONES 453...459 AND 273...

THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE FIRE
WEATHER WATCH FOR FIRE WEATHER ZONES 453...459 AND 273.

THE LOW PRESSURE SYSTEM ALONG THE WEST COAST IS EXPECTED TO WEAKEN
AND CONFINE STRONGER WINDS TO AREAS FURTHER NORTH ALONG THE SIERRA
FRONT...AND BLM LANDS OF NORTHWEST NEVADA AND NORTHEAST CALIFORNIA.
LOCALLY BREEZY CONDITIONS WITH OCCASIONAL GUSTS TO 30 MPH WILL
STILL BE POSSIBLE IN THE BASIN AND RANGE AS WELL AS THE EASTERN
SIERRA OF MONO COUNTY INTO WESTERN MINERAL COUNTIES. HOWEVER THESE
WINDS WILL NOT EXPECTED TO BE WIDESPREAD. FIRE CREWS AND OFFICIALS
SHOULD CONTINUE TO MONITOR THESE AREAS AS HUMIDITY LEVELS ARE
GOING TO DROP CONSIDERABLY BY MONDAY AFTERNOON WITH POOR RECOVERIES
NEXT WEEK.

$$

CAZ270-278-NVZ450-458-181445-
/O.UPG.KREV.FW.A.0003.100718T2200Z-100720T0400Z/
/O.NEW.KREV.FW.W.0002.100718T2200Z-100719T0400Z/
SURPRISE VALLEY CALIFORNIA-EASTERN LASSEN COUNTY-
WESTERN NEVADA SIERRA FRONT-NORTHERN WASHOE COUNTY-
325 PM PDT SAT JUL 17 2010

...RED FLAG WARNING IN EFFECT FROM 3 PM TO 9 PM PDT SUNDAY FOR
GUSTY WINDS AND LOW HUMIDITY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 3 PM TO 9 PM PDT SUNDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA: THE SIERRA FRONT AND BLM LANDS EAST OF HIGHWAY
  395 IN NORTHEAST CALIFORNIA AND NORTHWEST NEVADA.

* WIND: WEST TO SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* HUMIDITY: AFTERNOON HUMIDITY WILL DROP BELOW 15 PERCENT WITH
  POOR OVERNIGHT HUMIDITY RECOVERIES RETURNING SUNDAY NIGHT.

* IMPACTS: THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.  CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES.  

&&

$$


HTTP://WEATHER.GOV/RENO
893 
WWUS85 KREV 181301
RFWREV

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
601 AM PDT SUN JUL 18 2010

CAZ270-278-NVZ450-458-190115-
/O.CON.KREV.FW.W.0002.100718T2200Z-100719T0400Z/
SURPRISE VALLEY CALIFORNIA-EASTERN LASSEN COUNTY-
WESTERN NEVADA SIERRA FRONT-NORTHERN WASHOE COUNTY-
601 AM PDT SUN JUL 18 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY...

* AFFECTED AREA: THE SIERRA FRONT AND BLM LANDS EAST OF HIGHWAY 
  395 IN NORTHEAST CALIFORNIA AND NORTHWEST NEVADA.

* WIND: WEST TO SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* HUMIDITY: AFTERNOON HUMIDITY WILL DROP BELOW 10 PERCENT WITH
  POOR OVERNIGHT HUMIDITY RECOVERIES RETURNING SUNDAY NIGHT.

* IMPACTS: THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.  CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES.

&&

$$

HOON

HTTP://WEATHER.GOV/RENO
528 
WWUS85 KREV 181547
RFWREV

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
847 AM PDT SUN JUL 18 2010

NVZ453-190400-
/O.EXA.KREV.FW.W.0002.100718T2200Z-100719T0400Z/
WEST CENTRAL NEVADA BASIN AND RANGE-
847 AM PDT SUN JUL 18 2010

...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM
PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT
THIS EVENING. 

* AFFECTED AREA: THE WEST CENTRAL NEVADA BASIN AND RANGE. MOST
  WIDESPREAD CRITICAL CONDITIONS WILL BE AREAS ALONG AND NORTH OF
  I-80.

* WIND: WEST TO SOUTHWEST 15 TO 20 MPH WITH GUSTS TO 35 MPH.

* HUMIDITY: AFTERNOON HUMIDITY WILL DROP BELOW 10 PERCENT WITH 
  POOR OVERNIGHT HUMIDITY RECOVERIES TONIGHT.

* IMPACTS: THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.  CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES.

&&

$$

CAZ270-278-NVZ450-458-190400-
/O.CON.KREV.FW.W.0002.100718T2200Z-100719T0400Z/
SURPRISE VALLEY CALIFORNIA-EASTERN LASSEN COUNTY-
WESTERN NEVADA SIERRA FRONT-NORTHERN WASHOE COUNTY-
847 AM PDT SUN JUL 18 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY...

* AFFECTED AREA: THE SIERRA FRONT AND BLM LANDS EAST OF HIGHWAY 
  395 IN NORTHEAST CALIFORNIA AND NORTHWEST NEVADA.

* WIND: WEST TO SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* HUMIDITY: AFTERNOON HUMIDITY WILL DROP TO NEAR OR BELOW 10
  PERCENT WITH POOR OVERNIGHT HUMIDITY RECOVERIES TONIGHT.

* IMPACTS: THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.  CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES.

&&

$$


HTTP://WEATHER.GOV/RENO
799 
WWUS85 KREV 190345
RFWREV

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
845 PM PDT SUN JUL 18 2010

CAZ270-278-NVZ450-453-458-190445-
/O.EXP.KREV.FW.W.0002.000000T0000Z-100719T0400Z/
SURPRISE VALLEY CALIFORNIA-EASTERN LASSEN COUNTY-
WESTERN NEVADA SIERRA FRONT-WEST CENTRAL NEVADA BASIN AND RANGE-
NORTHERN WASHOE COUNTY-
845 PM PDT SUN JUL 18 2010

...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING. 

* AFFECTED AREA: FIRE ZONE 270 SURPRISE VALLEY CALIFORNIA...
  FIRE ZONE 278 EASTERN LASSEN COUNTY...FIRE ZONE 450 WESTERN 
  NEVADA SIERRA FRONT...FIRE ZONE 453 WEST CENTRAL NEVADA BASIN 
  AND RANGE...FIRE ZONE 458 NORTHERN WASHOE COUNTY.

* WIND: WINDS OF 10 TO 15 MPH WITH GUSTS OF 25 TO 30 MPH WILL
  CONTINUE TO SUBSIDE THIS EVENING AND BECOME LIGHT BY MIDNIGHT.

* HUMIDITY: RECOVERY TONIGHT WILL BE FAIR POOR WITH VALUES
  GENERALLY BELOW 45 PERCENT IN THE VALUES AND BELOW 30% ON MID
  AND UPPER SLOPES.


$$


HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this red flag warning went out at Jul 17, 3:12 AM PDT, 11 hours 40 minutes earlier.

Area forecast discussion, Jul 17, 3:12 AM PDT, 11 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
312 AM PDT SAT JUL 17 2010

.SHORT TERM...

CURRENT WATER VAPOR IMAGERY DEPICTS A DRY SLOT MOVING IN FROM THE
WEST WHICH IS PUSHING THE MOIST AIR THAT KICKED OFF THUNDERSTORMS
YESTERDAY EAST OF THE AREA. A SHORTWAVE TROUGH IN THE GULF OF ALASKA
WILL BEGIN TO TREK SOUTHEAST TODAY AND WEAKEN THE OVERALL RIDGE
PATTERN BY THE END OF THE WEEKEND. AS THE RIDGE FLATTENS
OUT...AFTERNOON WEST WINDS WILL INCREASE WHILE TEMPERATURES REMAIN
ABOVE NORMAL IN DRIER CONDITIONS THROUGH THE SHORT TERM.

THERE IS STILL A CHANCE THAT ISOLATED SHOWERS AND THUNDERSTORMS
COULD DEVELOP AS SOME LEFTOVER MOISTURE WILL LINGER OVER MONO AND
MINERAL COUNTIES THIS AFTERNOON. THE NAM STILL SHOWS CAPE VALUES
BETWEEN 200 AND 300 J/KG IN THE AFTERNOON/EVENING IN THE SOUTHERN
ZONES ALONG WITH WINDS INCREASING ALOFT...WHICH COULD SUPPORT
ORGANIZED CONVECTION. THE NAM ALSO INDICATES 100 TO 200 J/KG IN
NORTHERN LASSEN AND WASHOE COUNTIES DUE TO THE WARM AFTERNOON
SURFACE TEMPS. HAVE INCLUDED ISOLATED AFTERNOON THUNDERSTORMS IN
THE NORTHERN ZONES BUT THEY MOST LIKELY DRY AS MOST PRECIPITATION
WILL HAVE EVAPORATED IN THE DRIER LOW LEVELS.

TEMPERATURES WILL ONLY COOL ONE OR TWO DEGREES OVERALL SUNDAY AND
MONDAY...REMAINING ABOVE NORMAL WITH 100+ DEGREE HEAT IN THE
CARSON/HUMBOLDT SINKS. WITH CONTINUED HOT TEMPERATURES ACROSS THE
REGION MODELS ARE CONTINUING TO SHOW AN INCREASED THERMAL GRADIENT
DEVELOPING BETWEEN THE SIERRA AND WESTERN NV WHICH WILL CAUSE
STRONGER ZEPHYR WINDS. THIS IS ESPECIALLY TRUE FOR SUNDAY AS THE
KTRK TO KLOL TEMPERATURE GRADIENT IS NOW ESTIMATED TO BE 18+
DEGREES. HUMIDITY VALUES WILL DROP BELOW 10 PERCENT IN THE
AFTERNOONS AND EXPERIENCE POOR RECOVERIES OVERNIGHT UNDER THE
AFOREMENTIONED DRY SLOT. THE STORY IS THE SAME FOR MONDAY AS
AFTERNOON WEST WINDS INCREASE WITH THE APPROACHING SHORTWAVE.
HOWEVER...CONFIDENCE IS LOWER IN THE WINDS BEING AS STRONG AS
SUNDAY ON MONDAY AFTERNOON AS MODELS ARE NOW BACKING OFF SLIGHTLY
FROM YESTERDAY'S RUN. LABELLE

LONG TERM...TUESDAY THROUGH FRIDAY...

FAIRLY BENIGN WEATHER TO CONTINUE THROUGH THE LONG TERM...WITH HOT
AND DRY CONDITIONS ACROSS THE AREA...AND TYPICAL WASHOE ZEPHYR
ALONG THE SIERRA FRONT IN THE AFTERNOONS AND EVENINGS.

LATEST MED RANGE MODELS CONTINUE TO SHOW A TROUGH MOVING INTO THE
PAC NW...KEEPING THE RIDGE OVER THE SOUTHWESTERN STATES FROM PUSHING
NORTHWARD. THIS WILL KEEP OUR TEMPERATURES FROM WARMING UP TOO
MUCH...WITH GENERALLY MID 90S ACROSS WESTERN NV AND LOW TO MID 80S
IN THE SIERRA. THE HOT TEMPERATURES OVER THE GREAT BASIN WILL KEEP
THE DAILY WEST WINDS EACH AFTERNOON AND EVENING. MODELS HAVE BEEN
SUGGESTING THAT THE THERMAL GRADIENT WOULD BE STRONGEST ON TUE...BUT
LATEST RUNS HAVE REALLY BACKED OFF ON THE GRADIENTS AND WINDS. WINDS
MAY NEED TO BE LOWERED EVEN FURTHER ON TUE IF THIS TREND CONTINUES.

GFS AND ECMWF ARE SUGGESTING A PIECE OF THE TROUGH WILL SPLIT OFF
SOME THE MAIN FLOW AND MOVE DOWN ALONG THE CA COAST ON THU. THIS
WILL KEEP DRY SOUTHWEST FLOW OVER THE REGION INTO THE WEEKEND. DRY
SLOT ALOFT WILL SETTLE INTO THE GREAT BASIN AHEAD OF THIS. POOR
HUMIDITY RECOVERIES AT NIGHT AND SINGLE DIGIT RH'S IN THE AFTERNOONS
WILL NOT BE OUT OF THE QUESTION.  HOON

AVIATION...

VFR CONDITIONS WITH NO MAJOR CONCERNS THROUGH WEEKEND. WINDS ARE
EXPECTED TO INCREASE ON SUNDAY OUT OF THE WEST WITH GUSTS UP TO 35
MPH IN THE AFTERNOON.  HOON

&&

FIRE WEATHER...

A SHORTWAVE MOVING ACROSS THE PACIFIC NORTHWEST
WILL FLATTEN THE RIDGE CURRENTLY OVER THE FORECAST AREA TODAY...
CUTTING OFF THE MOISTURE SOURCE THAT LED TO YESTERDAYS OUTBREAK OF
THUNDERSTORMS. THE BEST CHANCE FOR STORMS TODAY WILL BE ACROSS
MONO AND MINERAL COUNTIES WHERE THE MOISTURE WILL LINGER THE
LONGEST. THERE IS A CHANCE FOR AN ISOLATED DRY THUNDERSTORM UP
NORTH OF SUSANVILLE-GERLACH LATE THIS AFTERNOON.

AS THE RIDGE SLIDES TO THE EAST ON SUNDAY...A PLUME OF VERY DRY
AIR ALOFT WILL MOVE ACROSS NORTHERN CALIFORNIA AND
NEVADA. THIS WILL SET THE STAGE FOR CRITICAL FIRE WEATHER
CONDITIONS ACROSS THE AREA ON SUNDAY AND MONDAY. A FIRE WEATHER
WATCH HAS BEEN ISSUED FOR SUNDAY AFTERNOON AND MONDAY AFTERNOON FOR
AREAS ALONG AND EAST OF HIGHWAY 395.

THE GREATEST CONCERN ON SUNDAY ARE GUSTY WINDS...WITH WESTERLY
WIND ANOMALIES FROM THE GEFS AT 700 MB 2-3 STANDARD DEVIATIONS
ABOVE NORMAL ON SUNDAY AFTERNOON. THESE WINDS WHEN MIXED TO THE
SURFACE COMBINED WITH LOW RH'S COULD CREATE CRITICAL FIRE
CONDITIONS AT MID-SLOPE AND VALLEY LOCATIONS ON SUNDAY AFTERNOON
AND EVENING.

AFTER A NIGHT OF POOR RH RECOVERIES...MONDAY LOOKS TO BE THE BEST CHANCE
FOR CRITICAL FIRE WEATHER CONDITIONS. THE DRY AIR INTRUSION ALOFT
WILL HAVE HAD PLENTY OF TIME TO MIX TO THE SURFACE BY MONDAY...AND
WHEN COMBINED WITH AFTERNOON ZEPHYR WINDS...EXPECT CRITICAL
CONDITIONS TO DEVELOP ON MONDAY AFTERNOON. SREF PROBABILITY OF RH
LESS THAN 15 PERCENT IS GREATER THAN 90 PERCENT ACROSS MUCH OF THE
FIRE WEATHER DISTRICT ON MONDAY. MYRICK/LABELLE/HOON

.REV WATCHES/WARNINGS/ADVISORIES...
NV...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING
     NVZ450-453-458-459.

CA...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING
     CAZ270-273-278.

&&

HTTP://WEATHER.GOV/RENO
Hazardous weather outlook, Jul 17, 6:50 AM PDT, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
650 AM PDT SAT JUL 17 2010

CAZ070>073-NVZ001>005-180200-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
650 AM PDT SAT JUL 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA...
NORTHEAST CALIFORNIA AND WESTERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HIGH PRESSURE OVER THE REGION WILL ALLOW FOR WARM AND DRY
CONDITIONS THROUGH NEXT WEEK. NEAR RECORD HIGH TEMPERATURES ARE
POSSIBLE ON SUNDAY...WITH NEAR NORMAL TEMPERATURES FOR THE REST OF
NEXT WEEK.

HOWEVER...FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING GUSTY WINDS
AND LOW HUMIDITY WILL COMBINE TO PRODUCE CRITICAL FIRE WEATHER
CONDITIONS. AS A RESULT...A FIRE WEATHER WATCH HAS BEEN ISSUED
FOR MUCH OF THE EASTERN SIERRA AND WESTERN NEVADA FROM SUNDAY
AFTERNOON THROUGH MONDAY EVENING. PLEASE REFER TO WWUS85 KREV
RNORFWREV FOR FURTHER DETAILS ON THE POTENTIAL CRITICAL FIRE
WEATHER CONDITIONS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

O'HARA

HTTP://WEATHER.GOV/RENO

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 7:54 PM PDTSpecial Weather StatementREVWashoe21 min
Jul 16, 9:17 PM PDTAreal Flood AdvisoryREVLyon3 hr
Jul 17, 2:58 PM PDTLake Wind AdvisoryREVChurchill, Lyon, Pershing, Washoe30 hr
Jul 16, 5:19 PM PDTSpecial Weather StatementREVMono56 min
Jul 16, 5:30 PM PDTFlash Flood WarningREVMono90 min

Nearby

Red Flag Warnings in California, 2010Red Flag Warnings in Nevada, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.